Alert archive / Wyoming / Freeze Warnings in 2014

Freeze Warning 3, NWS Cheyenne, WY

September 11, 20147 counties in Wyoming; Dawes County, Sioux County, Nebraska

NWS Cheyenne, WY issued this freeze warning at Sep 11, 2014, 2:48 AM MDT for 7 counties in Wyoming; Dawes County, Sioux County, Nebraska. It took effect at Sep 12, 2014, 12:00 AM MDT. It was in force for 9 hr. 11 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 11, 2014, 2:48 AM MDT (08:48 UTC)
In effect from
Sep 12, 2014, 12:00 AM MDT
Expired
Sep 12, 2014, 9:00 AM MDT
In force
9 hr
Issued by
NWS Cheyenne, WY

Counties Dawes County, NE, Sioux County, NE, Albany County, WY, Carbon County, WY, Converse County, WY, Goshen County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 120 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 12, 6:00 AM MDTSNOW 0.7Cheyenne, WY
Sep 12, 6:00 AM MDTSNOW 117 Wnw Cheyenne, WY
Sep 12, 6:00 AM MDTSNOW 24 Wsw Douglas, WY
Sep 12, 6:00 AM MDTSNOW 2Shirley Basin, WY
Sep 12, 7:00 AM MDTSNOW 19 Ne Harrison, NE
Sep 12, 7:00 AM MDTSNOW 213 Ssw Manville, WY
Sep 12, 7:00 AM MDTSNOW 3.729 N Torrington, WY
Sep 12, 8:00 AM MDTSNOW 1.511 Nw Lost Springs, WY
Sep 12, 8:00 AM MDTSNOW 2.55 S Guernsey, WY
Sep 12, 8:00 AM MDTSNOW 3Prairie Center, WY
Sep 12, 8:00 AM MDTSNOW 425 S Glenrock, WYOBSERVED AT 7000 FEET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 8.8 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2014-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2014-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

138 
WWUS75 KCYS 110848
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
248 AM MDT THU SEP 11 2014

...FIRST FREEZE OF THE SEASON LIKELY FOR AREAS WEST OF THE LARAMIE
RANGE TONIGHT...

.A STRONG COLD FRONT WILL BRING A MUCH COLDER AIR MASS TO THE AREA
TODAY AND TONIGHT. THIS WILL SET THE STAGE FOR A WIDESPREAD FROST
AND FREEZE EVENT ACROSS SOUTHEAST WYOMING. WIDESPREAD TEMPERATURES
IN THE MID 20S ARE LIKELY FROM LATE TONIGHT THROUGH EARLY FRIDAY
MORNING. 

WYZ104-105-109>111-113-115-112300-
/O.NEW.KCYS.FZ.W.0003.140912T0600Z-140912T1500Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN-
LARAMIE VALLEY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS...
SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON...
SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE
248 AM MDT THU SEP 11 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY. 

* TEMPERATURE...FALLING BELOW FREEZING BY LATE THURSDAY. OVERNIGHT
  LOWS WILL RANGE FROM 25 TO 30 DEGREES. 

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR DESTROYED BY
  THE FIRST FREEZE OF THE SEASON. THE COLD TEMPERATURES MAY ALSO
  HAVE AN ADVERSE EFFECT ON PETS AND LIVESTOCK. PERSONS IN THE
  WARNED AREA SHOULD TAKE ACTIONS TO PROTECT ANIMALS OR PREVENT
  DAMAGE TO GARDENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

HAMMER
4 follow-up statements
595 
WWUS75 KCYS 111727
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1127 AM MDT THU SEP 11 2014

...FIRST FREEZE OF THE SEASON FOR MUCH OF SOUTHEAST WYOMING AND
PORTIONS OF THE NEBRASKA PANHANDLE TONIGHT...

.A STRONG COLD FRONT WILL BRING AN UNSEASONABLY COLD AIR MASS TO
THE AREA TODAY AND TONIGHT. THIS WILL SET THE STAGE FOR A
WIDESPREAD FROST AND FREEZE EVENT ACROSS SOUTHEAST WYOMING AND
NORTHERN NEBRASKA PANHANDLE. WIDESPREAD TEMPERATURES IN THE MID
20S TO LOWER 30S WILL OCCUR ACROSS MUCH OF SOUTHEAST WYOMING AND
NORTHERN NEBRASKA PANHANDLE TONIGHT THROUGH MID FRIDAY MORNING.


NEZ002-095-096-WYZ101-102-106>108-120530-
/O.EXA.KCYS.FZ.W.0003.140912T0600Z-140912T1500Z/
DAWES-NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-
INCLUDING THE CITIES OF...CHADRON...HARRISON...AGATE...DOUGLAS...
GLENROCK...LUSK...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER...
GUERNSEY...TORRINGTON
1127 AM MDT THU SEP 11 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY. 

* TEMPERATURE...FALLING INTO THE MID 20S TO LOWER 30S TONIGHT.
  TEMPERATURES ALONG THE PINE RIDGE IN THE NORTHERN NEBRASKA
  PANHANDLE ARE ALL READY NEAR FREEZING.


* IMPACTS...VEGETATION MAY BE DAMAGED OR DESTROYED BY THE FIRST
  FREEZE OF THE SEASON. THE COLD TEMPERATURES MAY ALSO HAVE AN
  ADVERSE EFFECT ON PETS AND LIVESTOCK. PERSONS IN THE WARNED AREA
  SHOULD TAKE ACTIONS TO PROTECT ANIMALS OR PREVENT DAMAGE TO
  GARDENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WYZ104-105-109>111-113-115-120530-
/O.CON.KCYS.FZ.W.0003.140912T0600Z-140912T1500Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN-
LARAMIE VALLEY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS...
SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON...
SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE
1127 AM MDT THU SEP 11 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT FRIDAY. 

* TEMPERATURE...FALLING BELOW FREEZING BY LATE THURSDAY. OVERNIGHT
  LOWS WILL RANGE THE LOWER 20S TO NEAR 30 DEGREES.

* IMPACTS...VEGETATION MAY BE DAMAGED OR DESTROYED BY THE FIRST
  FREEZE OF THE SEASON. THE COLD TEMPERATURES MAY ALSO HAVE AN
  ADVERSE EFFECT ON PETS AND LIVESTOCK. PERSONS IN THE WARNED AREA
  SHOULD TAKE ACTIONS TO PROTECT ANIMALS OR PREVENT DAMAGE TO
  GARDENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NEZ003-019>021-054-055-WYZ117>119-120530-
/O.NEW.KCYS.FR.Y.0002.140912T0600Z-140912T1500Z/
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING...
HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE...BURNS...
CARPENTER...ALBIN...PINE BLUFFS
1127 AM MDT THU SEP 11 2014

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY. 


* TEMPERATURE...FALLING INTO THE LOWER TO MID 30S TONIGHT.

* IMPACTS...A FROST ADVISORY MEANS THAT FROST IS POSSIBLE.
  SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

LIEBL
531 
WWUS75 KCYS 120344
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
944 PM MDT THU SEP 11 2014

...FIRST FREEZE OF THE SEASON FOR MUCH OF SOUTHEAST WYOMING AND
PORTIONS OF THE NEBRASKA PANHANDLE TONIGHT...

.A STRONG COLD FRONT WILL BRING AN UNSEASONABLY COLD AIR MASS TO
THE AREA TODAY AND TONIGHT. THIS WILL SET THE STAGE FOR A
WIDESPREAD FROST AND FREEZE EVENT ACROSS SOUTHEAST WYOMING AND
NORTHERN NEBRASKA PANHANDLE. WIDESPREAD TEMPERATURES IN THE MID
20S TO LOWER 30S WILL OCCUR ACROSS MUCH OF SOUTHEAST WYOMING AND
NORTHERN NEBRASKA PANHANDLE TONIGHT THROUGH MID FRIDAY MORNING.

WYZ117-118-121500-
/O.UPG.KCYS.FR.Y.0002.140912T0600Z-140912T1500Z/
/O.EXA.KCYS.FZ.W.0003.140912T0600Z-140912T1500Z/
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...HORSE CREEK...HARRIMAN...WHITAKER...
CHEYENNE
944 PM MDT THU SEP 11 2014

...FREEZE WARNING IN EFFECT UNTIL 9 AM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM MDT FRIDAY. THE FROST
ADVISORY IS NO LONGER IN EFFECT. 

* TEMPERATURE...FALLING INTO THE UPPER 20S TONIGHT.

* IMPACTS...VEGETATION MAY BE DAMAGED OR DESTROYED BY THE FIRST
  FREEZE OF THE SEASON. THE COLD TEMPERATURES MAY ALSO HAVE AN
  ADVERSE EFFECT ON PETS AND LIVESTOCK. PERSONS IN THE WARNED AREA
  SHOULD TAKE ACTIONS TO PROTECT ANIMALS OR PREVENT DAMAGE TO
  GARDENS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WYZ116-121500-
/O.EXA.KCYS.FZ.W.0003.140912T0600Z-140912T1500Z/
SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE
944 PM MDT THU SEP 11 2014

...FREEZE WARNING IN EFFECT UNTIL 9 AM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM MDT FRIDAY. 

* TEMPERATURE...FALLING INTO THE MID 20S TO UPPER 20S TONIGHT.
  TEMPERATURES ALONG THE PINE RIDGE IN THE NORTHERN NEBRASKA
  PANHANDLE ARE ALL READY NEAR FREEZING.

* IMPACTS...VEGETATION MAY BE DAMAGED OR DESTROYED BY THE FIRST 
  FREEZE OF THE SEASON. THE COLD TEMPERATURES MAY ALSO HAVE AN 
  ADVERSE EFFECT ON PETS AND LIVESTOCK. PERSONS IN THE WARNED 
  AREA SHOULD TAKE ACTIONS TO PROTECT ANIMALS OR PREVENT DAMAGE 
  TO GARDENS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NEZ002-095-096-WYZ101-102-104>111-113-115-121500-
/O.CON.KCYS.FZ.W.0003.140912T0600Z-140912T1500Z/
DAWES-NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-
INCLUDING THE CITIES OF...CHADRON...HARRISON...AGATE...DOUGLAS...
GLENROCK...LUSK...MUDDY GAP...MEDICINE BOW...BORDEAUX...GLENDO...
WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...RAWLINS...
SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON...
SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE
944 PM MDT THU SEP 11 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY. 

* TEMPERATURE...FALLING INTO THE MID 20S TO LOWER 30S TONIGHT. 
  TEMPERATURES ALONG THE PINE RIDGE IN THE NORTHERN NEBRASKA 
  PANHANDLE ARE ALL READY NEAR FREEZING. 

* IMPACTS...VEGETATION MAY BE DAMAGED OR DESTROYED BY THE FIRST 
  FREEZE OF THE SEASON. THE COLD TEMPERATURES MAY ALSO HAVE AN 
  ADVERSE EFFECT ON PETS AND LIVESTOCK. PERSONS IN THE WARNED 
  AREA SHOULD TAKE ACTIONS TO PROTECT ANIMALS OR PREVENT DAMAGE 
  TO GARDENS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NEZ003-019>021-054-055-WYZ119-121500-
/O.CON.KCYS.FR.Y.0002.140912T0600Z-140912T1500Z/
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING...
HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...BURNS...
CARPENTER...ALBIN...PINE BLUFFS
944 PM MDT THU SEP 11 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY. 

* TEMPERATURE...FALLING INTO THE 30 TO 35 DEGREE RANGE TONIGHT.

* IMPACTS...A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. 
  SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
885 
WWUS75 KCYS 121105
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
505 AM MDT FRI SEP 12 2014

...FIRST FREEZE OF THE SEASON FOR MUCH OF SOUTHEAST WYOMING AND
PORTIONS OF THE NEBRASKA PANHANDLE THIS MORNING...

.A STRONG COLD FRONT HAS BROUGHT AN UNSEASONABLY COLD AIR MASS
TO THE AREA. THIS SET THE STAGE FOR A WIDESPREAD FROST AND FREEZE
EVENT ACROSS SOUTHEAST WYOMING AND THE NORTHERN NEBRASKA
PANHANDLE. WIDESPREAD TEMPERATURES IN THE MID 20S TO LOWER 30S
WILL OCCUR ACROSS MUCH OF SOUTHEAST WYOMING AND THE NORTHERN
NEBRASKA PANHANDLE THROUGH MID MORNING TODAY.

NEZ002-095-096-WYZ101-102-104>111-113-115>118-121500-
/O.CON.KCYS.FZ.W.0003.000000T0000Z-140912T1500Z/
DAWES-NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHADRON...HARRISON...AGATE...DOUGLAS...
GLENROCK...LUSK...MUDDY GAP...MEDICINE BOW...BORDEAUX...GLENDO...
WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...RAWLINS...
SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON...
SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE
505 AM MDT FRI SEP 12 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

* TEMPERATURE...IN THE MID 20S TO LOWER 30S. 

* IMPACTS...VEGETATION MAY BE DAMAGED OR DESTROYED BY THE FIRST 
  FREEZE OF THE SEASON. THE COLD TEMPERATURES MAY ALSO HAVE AN 
  ADVERSE EFFECT ON PETS AND LIVESTOCK. PERSONS IN THE WARNED 
  AREA SHOULD TAKE ACTIONS TO PROTECT ANIMALS OR PREVENT DAMAGE 
  TO GARDENS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NEZ003-019>021-054-055-WYZ119-121500-
/O.CON.KCYS.FR.Y.0002.000000T0000Z-140912T1500Z/
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING...
HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...BURNS...
CARPENTER...ALBIN...PINE BLUFFS
505 AM MDT FRI SEP 12 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

* TEMPERATURE...IN THE 30 TO 35 DEGREE RANGE.

* IMPACTS...A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. 
  SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

RUBIN
804 
WWUS75 KCYS 121456
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
856 AM MDT FRI SEP 12 2014

NEZ002-095-096-WYZ101-102-104>111-113-115>118-121600-
/O.EXP.KCYS.FZ.W.0003.000000T0000Z-140912T1500Z/
DAWES-NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHADRON...HARRISON...AGATE...DOUGLAS...
GLENROCK...LUSK...MUDDY GAP...MEDICINE BOW...BORDEAUX...GLENDO...
WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...RAWLINS...
SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON...
SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE
856 AM MDT FRI SEP 12 2014

...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. 

TEMPERATURES WILL CONTINUE TO WARM BACK ABOVE FREEZING ACROSS
LOWER ELEVATIONS OF SOUTHEAST WYOMING THIS MORNING.
THEREFORE...THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 9 AM.

$$

NEZ003-019>021-054-055-WYZ119-121600-
/O.EXP.KCYS.FR.Y.0002.000000T0000Z-140912T1500Z/
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING...
HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...BURNS...
CARPENTER...ALBIN...PINE BLUFFS
856 AM MDT FRI SEP 12 2014

...FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING. 

TEMPERATURES WILL CONTINUE TO WARM ACROSS CENTRAL AND SOUTHERN
NEBRASKA PANHANDLE LOCATIONS THIS MORNING. THEREFORE...THE FROST
ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM.

$$

HAHN

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this freeze warning went out at Sep 10, 11:27 PM MDT, 3 hours 21 minutes earlier.

Area forecast discussion, Sep 10, 11:27 PM MDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1127 PM MDT WED SEP 10 2014

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 310 PM MDT WED SEP 10 2014

RELATIVELY QUIET DAY TODAY AS SKIES HAVE CLEARED A LITTLE EARLIER
THAN ANTICIPATED AND REMAINED PARTLY SUNNY THIS AFTERNOON. THIS
HAS ALLOWED TEMPERATURES TO BE A FEW DEGREES WARMER THAN
PREVIOUSLY EXPECTED ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA
WITH HIGHS EXPECTED TO SETTLE IN THE LOW TO MID 60S. HOWEVER...THE
LEADING EDGE OF THE STRONG COLD FRONT FOR THIS TIME OF THE YEAR
EXTENDS FROM NIOBRARA COUNTY SOUTHEAST TOWARDS THE NORTHERN
NEBRASKA PANHANDLE WITH TEMPERATURES IN THE UPPER 40S TO LOW 50S
IN LUSK AND CHADRON NEBRASKA. THIS IS A TASTE OF UPCOMING WEATHER
LATE THIS WEEK AS THIS FRONT IS EXPECTED TO INTENSIFY TONIGHT AND
TOMORROW WHILE FINALLY DIGGING SOUTH EARLY TOMORROW. MAY SEE A FEW
WEAK RAIN SHOWERS THIS AFTERNOON AND THIS EVENING AHEAD OF THE
FRONT...WITH CURRENT KCYS RADAR SHOWING A FEW LIGHT SHOWERS
PUSHING EASTWARD OFF THE LARAMIE RANGE.

MODELS INDICATE THE MAIN UPPER LEVEL TROUGH...CURRENTLY NEAR THE
CANADIAN BORDER...DIGGING SOUTHWARD INTO MONTANA AND NORTHERN
WYOMING TONIGHT. AHEAD OF THE TROUGH AXIS...A STRONG 110KT JET MAX
WILL TRANSLATE SOUTHWARD JUST BEHIND THE COLD FRONT AS IT MOVE
THROUGH EAST CENTRAL WYOMING...BUT MAY STALL FOR A TIME ACROSS THE
NORTHERN NEBRASKA PANHANDLE. WIDESPREAD LIGHT RAIN WILL DEVELOP
JUST BEHIND THE FRONT FROM NORTH TO SOUTH WITH MOST OF THE
ACTIVITY REMAINING NORTH OF THE PLATTE RIVER VALLEY AFTER MIDNIGHT
TONIGHT. THERE IS A CHANCE THAT LOCATIONS NORTH OF
DOUGLAS...LUSK...AND CHADRON WILL BEGIN MIXING WITH SNOW BETWEEN 3
TO 6 AM EARLY TOMORROW MORNING...AS SNOW LEVELS LOWER TO 5000
FEET AND WINDS SHIFT INTO THE NORTHEAST. MODELS ALL SHOW THE RAIN
DEVELOPING FURTHER SOUTH AROUND NOON THURSDAY AS THE FRONT PUSHES
INTO THE COLORADO PLAINS BETWEEN 5 TO 9 AM. ADDED SOME PATCHY FOG
ALONG THE CHEYENNE RIDGE AND AREAS OF DENSE FOG ACROSS THE I80
SUMMIT WEST OF CHEYENNE. THESE AREAS TYPICALLY SEE FOG WITH A
STRONG FRONT AND THE LLVLS NEAR SATURATION. SNOW LEVELS WILL THEN
LOWER BETWEEN 5000 TO 6000 FEET (NORTH TO SOUTH) THROUGH THE
AFTERNOON. WOULD NOT BE SURPRISED IF THE HIGHER VALLEYS/PLAINS
ABOVE 5500 FEET SEE SNOW FLAKES BY THURSDAY EVENING BASED ON
CURRENT MODEL SOUNDINGS. RAIN/SNOW MIX WILL THEN CHANGE TO ALL
SNOW LATE THURSDAY EVENING.

SNOW AMOUNTS DO NOT APPEAR TO BE A MAJOR PROBLEM ACROSS THE AREA
DUE TO THE LACK OF SUFFICIENT SNOWFALL RATES. THIS IS MAINLY DUE
TO THE LACK OF DYNAMICS AND THE PROGRESSIVE NATURE OF THE SYSTEM.
ENHANCED LIFT NEAR THE AREA OF FRONTOGENESIS WILL BE BRIEF AS THE
FRONT WILL QUICKLY MOVE SOUTH ACROSS THE AREA. MOST OF THE LIFT
WILL BE IN THE FORM OF LLVL UPSLOPE COMBINED WITH UPPER LEVEL
DYNAMIC LIFT ASSOCIATED WITH THE JET. MOST OF THE EASTERN PLAINS
WILL BE NEAR THE INFLUENCE OF THE RIGHT ENTRANCE QUAD OF THE
JET...MAINLY EAST OF A LINE FROM DOUGLAS TO LARAMIE. LITTLE IF ANY
SNOW IS EXPECTED WEST OF THE LARAMIE RANGE DUE TO LOCALIZED
DOWNSLOPE FLOW OFF THE LARAMIE RANGE. EXPECT PERHAPS A HALF INCH
TO ONE INCH ON THE GRASSY SURFACES ACROSS MOST OF THE HIGH PLAINS
INCLUDING WESTERN NEBRASKA. A FEW LOCATIONS A MAY SEE 1 TO 2 INCHES
OF SNOW EAST OF THE SOUTHERN LARAMIE RANGE THURSDAY NIGHT...AS THE
GFS SHOWS THE BEST ASCENT AND DYNAMIC LIFT IN THESE LOCATIONS.
BELIEVE THIS MAY BE SOMEWHERE BETWEEN CHEYENNE...SCOTTSBLUFF...AND
KIMBALL ALONG THE CHEYENNE RIDGE. DO NOT EXPECT WINTER HEADLINES
WITH THIS EVENT AS THE SNOW WILL LIKELY NOT FALL HEAVY ENOUGH TO
ACCUMULATE ON THE ROADS AND OVERCOME THE RELATIVELY WARM PAVEMENT.
HOWEVER...FREEZE WATCHES/WARNINGS WILL LIKELY BE NEEDED THURSDAY
NIGHT/FRIDAY MORNING FOR TEMPERATURES IN THE 20S TO LOW 30S.

THE UPPER LEVEL TROUGH QUICKLY MOVES SOUTH OF THE AREA AND WEAKENS
ON FRIDAY WITH MOST OF THE SNOW ENDING BY SUNRISE. HIGH TEMPERATURES
ON FRIDAY WILL SLOWLY INCREASE INTO THE 40S TO LOW 50S...WHICH IS
WELL BELOW NORMAL FOR THIS TIME OF THE YEAR.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 240 PM MDT WED SEP 10 2014

THE MAIN CONCERN WITH THIS PORTION OF THE FORECAST IS HOW WARM
TEMPERATURES WILL BE NEXT WEEK.

THERE ARE SOME DIFFERENCES ON THE AMPLITUDE OF THE UPPER LEVEL
WAVE MOVING OUT OF CANADA SUNDAY NIGHT INTO MONDAY. THE GFS IS
SHOWING THE WAVE MOVING A LITTLE FURTHER SOUTH THAN THE ECMWF.
THIS COULD HAVE SOME IMPACT ON THE PRECIPITATION CHANCES ON
MONDAY. IN FACT...THE GFS IS SHOWING SURFACE DEWPOINTS CLIMBING TO
THE LOW 50S BY MONDAY AFTERNOON WHICH MAY CREATE ENOUGH
INSTABILITY TO TRIGGER AN ISOLATED STORM OR TWO ALONG THE MOUNTAIN
RANGES. WE KEPT A CHANCE OF THUNDERSTORMS IN THAT REGION ON
MONDAY..BUT FOR THE REMAINDER OF THE REGION WE KEPT THINGS DRY FOR
NOW. OTHERWISE...WE ARE LOOKING AT A WARMING TREND DURING THIS
TIME FRAME WHICH WILL REBOUND OUR TEMPERATURES BACK TO NORMAL
READINGS THIS WEEKEND WHICH IS TYPICALLY IN THE 70S. EARLY NEXT
WEEK...GFS ENSEMBLES ARE SHOWING 700MB STANDARDIZED ANOMALIES
CLIMBING TO 1 STANDARD DEVIATION ABOVE NORMAL FOR THIS TIME OF
YEAR WHICH MAY YIELD TEMPERATURES BETWEEN 75 AND 85 BY MID WEEK.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY EVENING)
ISSUED AT 1124 PM MDT WED SEP 10 2014

COLD FRONT CONTINUES TO SAG SOUTHWARD ACROSS THE TERMINALS
OVERNIGHT WITH WIDESPREAD IFR DEVELOPING AND CONTINUING THURSDAY
AND THURSDAY EVENING WITH MOUNTAINS OBSCURED.

&&

.FIRE WEATHER...
ISSUED AT 156 PM MDT WED SEP 10 2014

NO FIRE WEATHER CONCERNS THROUGH THE WEEKEND AND INTO NEXT WEEK AS
AN EARLY SEASON WINTER WEATHER EVENT WILL BEGIN ON THURSDAY. A
STRONG COLD FRONT WILL PUSH SOUTH ACROSS THE EASTERN PLAINS
RESULTING IN MUCH COLDER THAN NORMAL TEMPERATURES AND THE CHANCE
OF RAIN AND SNOW THROUGH FRIDAY. TEMPERATURES WILL SLOWLY INCREASE
TO NEAR NORMAL LEVELS BY THIS WEEKEND WITH DAYTIME MIN HUMIDITIES
TRENDING LOWER...BUT GENERALLY REMAINING ABOVE 25 PERCENT EACH DAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...TJT
LONG TERM...REC
AVIATION...RUBIN
FIRE WEATHER...TJT
Hazardous weather outlook, Sep 10, 4:44 PM MDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
444 PM MDT WED SEP 10 2014

NEZ002-003-019>021-054-055-095-096-WYZ101>119-111100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
444 PM MDT WED SEP 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG COLD FRONT WILL MOVE SOUTH ACROSS THE AREA ON THURSDAY
AND THURSDAY NIGHT. HIGH TEMPERATURES ONLY AROUND 50 DEGREES ON
THURSDAY AFTERNOON WILL GIVE WAY TO TEMPERATURES NEAR AND BELOW
FREEZING BY SUNRISE FRIDAY. IN ADDITION...WIDESPREAD RAIN WILL
EVENTUALLY MIX WITH OR CHANGE ENTIRELY TO SNOW LATER IN THE DAY ON
THURSDAY. LIGHT SNOWFALL ACCUMULATIONS ARE POSSIBLE AT ELEVATIONS
ABOVE 5000 FEET THROUGH EARLY FRIDAY MORNING. FARMERS AND RANCHERS
AND OTHERS WITH OUTDOOR OR TRAVEL INTERESTS SHOULD BE PREPARED FOR
THE ABRUPT CHANGE IN WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

RE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 11:27 AM MDTFrost AdvisoryCYSAlbany, Laramie22 hr

Nearby

Freeze Warnings in Wyoming, 2014Freeze Warnings in Nebraska, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.